Alert archive / Ohio / Tornado Warnings in 1999
Tornado Warning 8, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Apr 9, 1999, 5:41 AM EDT for Clinton County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 1999, 5:41 AM EDT (09:41 UTC)
- Expired
- Apr 9, 1999, 6:30 AM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clinton County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 5:50 AM EDT | Thunderstorm Wind 100 | Clarksville, OH | The same storm that produced tornadoes to the southwest of the county moved to the Pansy road area southwest of Clarksville. Three homes and a business were destroyed by the storm and 20 other properties were damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 3:00 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.7 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS01 KILN 090943 RRA TORILN OHC027-091030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 541 AM EDT FRI APR 9 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... CLINTON COUNTY IN SOUTHWESTERN OHIO. * UNTIL 630 AM EDT * AT 538 AM EDT... DOPPLER RADAR INDICATED A TORNADO 12 MILES WEST OF WILMINGTON... MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... I-71 AT MILE MARKER 45 AT 557 AM EDT . WILMINGTON AT 558 AM EDT . PORT WILLIAM AT 605 AM EDT . I-71 AT MILE MARKER 50 AT 605 AM EDT . A TORNADO IS ON THE GROUND GO TO THE BASEMENT IF A BASEMENT IS NOT AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR .END/JF
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 8, 9:25 PM EDT, 8 hours 16 minutes earlier.
Area forecast discussion, Apr 8, 9:25 PM EDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 925 PM EDT THU APR 8 1999 WARM FRONT CURRENTLY LOCATED FROM IA/MO BORDER TO LAF TO HERE AT ILN. 00Z SNDG SHOWED LI/S -4 AND CAPE OF ABOUT 900 J/KG. MODIFIED SNDG TO INCREASE SFC DWPT AND SLIGHTLY DECREASE SFC TEMP WHICH KEPT LI THE SAME AND INCREASED CAPE TO OVER 1100 J/KG. HELICITES WERE LESS THAN 100 BUT THOSE SHUD INCREASE A LITTLE AS LOW APPROACHES. LINE PUSHING INTO IL SHUD HOLD TOGETHER AND IF IT MAINTAINS CURRENT MOVEMENT...IT WILL MOVE INTO CWA ARND 07Z. THE STRONGEST STORMS WILL LIKELY CONT TO KEEP NEAR THE TRIPLE PT WHICH WOULD BRING THEM INTO SE IN AND SW OH AFTER MID. WITH CURRENT AND FCST PARAMETERS THINK WIND WILL BE THE GREATEST DANGER BUT SOME LARGE HAIL WITH THE STRONGEST STORMS IS NOT OUT OF THE QUESTION. LATEST 94O HAS SE IN AND SW OH IN MOD RISK WITH REST OF AREA IN SLT. NOT AS CONCERNED WITH SVR IN THE ERN AREAS BUT WILL CERTAINLY LEAVE WORDING AS IS. AS FOR TEMPS WILL LEAVE THINGS ALONE AS TEMPS WILL COOL WITH THE RAIN. WARM FRONT SHUD MAKE IT TO ARND I-70 SO WILL LEAVE THE NORTH A LITTLE COOLER AS DWPTS WILL BE LOWER. .ILN...NONE WHITE
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:52 AM EDT | Tornado Warning | ILN | Hamilton | 63 min |
| Apr 9, 5:18 AM EDT | Severe Thunderstorm Warning | ILN | Clermont | 47 min |
| Apr 9, 5:19 AM EDT | Tornado Warning | ILN | Warren | 61 min |
| Apr 9, 5:36 AM EDT | Severe Thunderstorm Warning | ILN | Champaign | 49 min |
| Apr 9, 5:51 AM EDT | Severe Thunderstorm Warning | ILN | Union | 49 min |
| Apr 9, 7:16 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 49 min |
| Apr 9, 11:26 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 34 min |
| Apr 9, 11:50 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 45 min |
| Apr 9, 11:55 AM EDT | Severe Thunderstorm Warning | ILN | Franklin | 65 min |
| Apr 9, 12:28 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 62 min |
Nearby
Tornado Warnings in Ohio, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.